Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 18, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 6, 2019, 8:49 PM CDT for DeSoto County, Mississippi. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2019, 8:49 PM CDT (01:49 UTC)
- Expired
- Apr 6, 2019, 8:58 PM CDT
- In force
- 9 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County DeSoto County, MS
The radar
The Memphis radar (KNQA), 57 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
267
WFUS54 KMEG 070149
TORMEG
MSC033-070215-
/O.NEW.KMEG.TO.W.0018.190407T0149Z-190407T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
849 PM CDT Sat Apr 6 2019
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northwestern DeSoto County in northwestern Mississippi...
* Until 915 PM CDT.
* At 849 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located over Lake Cormorant, or 12 miles
east of Hughes, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Southaven, Horn Lake, Walls, Lake Cormorant, Lynchburg, Newport,
Alden, Twin Lakes, West Days, Lake View, Glover, Penton and
Norfolk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3488 9030 3489 9028 3491 9025 3495 9025
3496 9026 3496 9028 3497 9029 3499 9029
3499 8999 3486 9005 3486 9030
TIME...MOT...LOC 0149Z 242DEG 42KT 3491 9026
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
785
WWUS54 KMEG 070158
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
858 PM CDT Sat Apr 6 2019
MSC033-070208-
/O.CAN.KMEG.TO.W.0018.000000T0000Z-190407T0215Z/
DeSoto MS-
858 PM CDT Sat Apr 6 2019
...THE TORNADO WARNING FOR NORTHWESTERN DESOTO COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
LAT...LON 3488 9030 3489 9028 3491 9025 3495 9025
3496 9026 3496 9028 3497 9029 3499 9029
3499 8999 3486 9005 3486 9030
TIME...MOT...LOC 0157Z 242DEG 42KT 3496 9014
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 6, 7:54 PM CDT, 55 minutes earlier.
Area forecast discussion, Apr 6, 7:54 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Memphis TN 754 PM CDT Sat Apr 6 2019 .UPDATE... Updated for PoP changes. && .DISCUSSION... Current MCV lifting across northeast Arkansas will continue to bring a near 60 mile wide swath of convective activity through the western and central portions of the Midsouth over the next 3-4 hours. A few of these embedded storms may become strong or severe. Thus...have increased evening rain chances over a large portion of the CWA. This band if it holds together though will not reach the far northeast counties before midnight...so have reduced evening pops across the Lower Tennessee River counties. All other forecast parameters are currently on track. JAB && .PREV DISCUSSION... /issued 622 PM CDT Sat Apr 6 2019/ .UPDATE... Updated for the 00Z Aviation Discussion .PREV DISCUSSION... /issued 248 PM CDT Sat Apr 6 2019/ SHORT TERM...(Tonight through Monday)... Warm front continues to churn north this afternoon in response to shortwave rotating into the Central Plains. A lot of CAPE in the soup south of the front. Convection surging northeast with the front will move across the forecast area. Severe weather potential is highlighted generally south of I-40, specifically in north Mississippi along the best instability. Current thinking is a thunderstorm complex may form across the warm front near the Ark/LA/Miss and trek across the forecast area with damaging winds the main threat. Our messaging has been consistent along these lines. There remains some uncertainty about the prolonged robustness of the complex with uncertainty in the strength of the LLJ and with the instability relaxing later this evening. Sunday is less obvious in terms of pin-pointing where the most convection will occur. Enough instability seems likely across the forecast area with little synoptic scale forcing. Expect Thunderstorms to be diurnally driven. More robust shortwave moves toward the Gulf Coast late Sunday/Monday. Abundant moisture will provide fuel for showers and thunderstorms through Monday, then tapering. Belles LONG TERM...(Tuesday through Saturday)... Progressive train of shortwaves through the period. A strong storm system continues to show up in the models on Thursday into early Friday. The ECMWF is more bullish with precipitation across our region than the GFS. Also, there are indications of an occluding storm by the time the surface cold front reaches the area. Given the robust nature of this storm and for early April there may be a severe risk which will become more clear in later forecasts. Another shortwave comes into the picture day 7/8. There are differences in the nature of how this system evolves across our area in terms of temperatures and any severe potential. Regardless, all models bring rainfall back into the area late day 7. Belles && .AVIATION... 00Z TAF cycle Showers and thunderstorms have begun to move into the forecast area and will continue through the evening hours. Clouds will continue to lower this evening with periods of IFR/MVFR ceilings overnight. More showers and thunderstorms are expected to move into the forecast area early Sunday morning and continue into the afternoon hours. Winds will be mainly from the south at 5 to 10 knots tonight then increase to 10 to 15 knots with higher gusts by Sunday morning. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 6, 2:50 PM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook...correction National Weather Service Memphis TN 250 PM CDT Sat Apr 6 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-071230- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 250 PM CDT Sat Apr 6 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe storms are forecast tonight, especially south of I-40. The greatest risk is across north Mississippi and adjacent portions of Arkansas with damaging winds the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday An active weather pattern will set up Sunday through Monday. A few strong to severe thunderstorms will be possible during this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required at times from Saturday evening through Monday.
In the hours before
Special weather statement, Apr 6, 5:33 PM CDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
533 PM CDT Sat Apr 6 2019
MSZ012-013-020>022-062300-
Lafayette MS-Tallahatchie MS-Panola MS-Calhoun MS-Yalobusha MS-
533 PM CDT Sat Apr 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...
Southwestern Lafayette County in northwestern Mississippi...
Northeastern Tallahatchie County in northwestern Mississippi...
Southern Panola County in northwestern Mississippi...
Northwestern Calhoun County in northeastern Mississippi...
Yalobusha County in northwestern Mississippi...
At 533 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Coffeeville, or 12
miles south of Water Valley, moving northeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Lafayette...northeastern Tallahatchie...
southern Panola...northwestern Calhoun and Yalobusha Counties should
monitor this storm closely.
LAT...LON 3390 8978 3410 9014 3427 9013 3429 9017
3441 9019 3415 8940 3386 8950
TIME...MOT...LOC 2233Z 249DEG 17KT 3398 8969Special weather statement, Apr 6, 5:48 PM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Memphis TN
548 PM CDT Sat Apr 6 2019
MSZ008-012-062315-
Panola MS-Tate MS-
548 PM CDT Sat Apr 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT
FOR...
Panola County in northwestern Mississippi...
Southern Tate County in northwestern Mississippi...
At 548 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Pleasant Grove, or
7 miles northwest of Batesville, moving north at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Panola and southern Tate Counties should monitor this storm
closely.
LAT...LON 3419 9013 3427 9013 3427 9015 3460 9021
3459 8972 3419 8972
TIME...MOT...LOC 2248Z 194DEG 27KT 3438 9005Special weather statement, Apr 6, 7:26 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
726 PM CDT Sat Apr 6 2019
MSZ017-024-070100-
Itawamba MS-Monroe MS-
726 PM CDT Sat Apr 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...
Southern Itawamba County in northeastern Mississippi...
Northeastern Monroe County in northeastern Mississippi...
At 726 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Amory, moving northeast at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southern Itawamba and northeastern Monroe Counties should
monitor this storm closely.
LAT...LON 3385 8824 3389 8857 3409 8855 3409 8854
3422 8854 3424 8818
TIME...MOT...LOC 0026Z 249DEG 26KT 3394 8840Special weather statement, Apr 6, 8:10 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
810 PM CDT Sat Apr 6 2019
ARZ049-058-MSZ007-010-070145-
Phillips AR-Lee AR-Tunica MS-Coahoma MS-
810 PM CDT Sat Apr 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 845 PM CDT
FOR...
Northeastern Phillips County in eastern Arkansas...
Lee County in eastern Arkansas...
Western Tunica County in northwestern Mississippi...
Northeastern Coahoma County in northwestern Mississippi...
At 810 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Marianna, moving
northeast at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Phillips...Lee...western Tunica and
northeastern Coahoma Counties should monitor this storm closely.
LAT...LON 3491 9085 3490 9041 3484 9041 3484 9039
3440 9040 3441 9090
TIME...MOT...LOC 0110Z 241DEG 30KT 3475 9074Special weather statement, Apr 6, 8:30 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Memphis TN 830 PM CDT Sat Apr 6 2019 ARZ036-MSZ001-007-008-070215- Crittenden AR-Tunica MS-DeSoto MS-Tate MS- 830 PM CDT Sat Apr 6 2019 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 915 PM CDT FOR... South central Crittenden County in eastern Arkansas... Northeastern Tunica County in northwestern Mississippi... DeSoto County in northwestern Mississippi... Western Tate County in northwestern Mississippi... At 829 PM CDT...a strong thunderstorm producing winds at least 40 mph was located near Tunica, or 11 miles northeast of St Francis National Park, moving northeast at 40 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in south central Crittenden...northeastern Tunica...DeSoto and western Tate Counties should monitor this storm closely. LAT...LON 3456 8993 3456 9039 3499 9040 3499 8979 TIME...MOT...LOC 0129Z 235DEG 38KT 3468 9045
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:26 PM CDT | Special Weather Statement | MEG | Monroe | 34 min |
| Apr 6, 8:30 PM CDT | Special Weather Statement | MEG | DeSoto, Tate, Tunica | 45 min |
| Apr 6, 8:37 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 38 min |
| Apr 6, 8:57 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 48 min |
| Apr 6, 9:15 PM CDT | Special Weather Statement | MEG | Marshall, Tate | 30 min |
| Apr 6, 9:28 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 32 min |
| Apr 6, 9:49 PM CDT | Special Weather Statement | MEG | Benton, Marshall | 41 min |
| Apr 7, 7:36 AM CDT | Special Weather Statement | MEG | Lafayette, Panola, Yalobusha | 39 min |
| Apr 7, 8:11 AM CDT | Special Weather Statement | MEG | Lafayette, Pontotoc, Union | 49 min |
| Apr 7, 8:43 AM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 32 min |
| Apr 7, 8:54 AM CDT | River Flood Warning | MEG | Monroe | 4 days |
| Apr 7, 8:54 AM CDT | River Flood Warning | MEG | Monroe | 3 days |
| Apr 7, 8:55 AM CDT | River Flood Warning | MEG | Lowndes, Monroe | 5 days |
| Apr 7, 9:47 AM CDT | Special Weather Statement | MEG | Quitman, Tallahatchie | 43 min |
| Apr 7, 10:06 AM CDT | River Flood Warning | MEG | Quitman | 3 days |
| Apr 7, 10:06 AM CDT | River Flood Warning | MEG | Tallahatchie | 21 days |
| Apr 7, 10:06 AM CDT | River Flood Warning | MEG | Tallahatchie | 21 days |
| Apr 7, 10:08 AM CDT | River Flood Warning | MEG | Quitman | 47 hr |
| Apr 7, 10:18 AM CDT | Special Weather Statement | MEG | Coahoma | 42 min |
| Apr 7, 10:44 AM CDT | Special Weather Statement | MEG | Quitman | 46 min |
| Apr 7, 10:49 AM CDT | Special Weather Statement | MEG | Lee | 26 min |
| Apr 7, 11:05 AM CDT | Special Weather Statement | MEG | Tallahatchie | 25 min |
| Apr 7, 11:20 AM CDT | Special Weather Statement | MEG | Panola, Quitman | 25 min |
| Apr 7, 11:37 AM CDT | Special Weather Statement | MEG | Panola | 38 min |
| Apr 7, 12:44 PM CDT | Special Weather Statement | MEG | Lafayette | 31 min |
| Apr 7, 1:23 PM CDT | Special Weather Statement | MEG | Chickasaw | 52 min |
| Apr 7, 1:47 PM CDT | Special Weather Statement | MEG | Monroe | 28 min |
| Apr 7, 2:02 PM CDT | Special Weather Statement | MEG | Union | 43 min |
| Apr 7, 2:12 PM CDT | Special Weather Statement | MEG | Monroe | 48 min |
| Apr 7, 2:27 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 33 min |
| Apr 7, 2:31 PM CDT | Special Weather Statement | MEG | Tallahatchie | 44 min |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.